Communications in Mathematical Sciences

Volume 14 (2016)

Number 5

Homogenization of randomly deformed conductivity resistant membranes

Pages: 1237 – 1268

DOI: http://dx.doi.org/10.4310/CMS.2016.v14.n5.a3

Author

Wenjia Jing (Department of Mathematics, University of Chicago, Illinois, U.S.A.)

Abstract

We study the homogenization of a stationary conductivity problem in a random heterogeneous medium with highly oscillating conductivity coefficients and an ensemble of simply closed conductivity resistant membranes. This medium is randomly deformed and then rescaled from a periodic one with periodic membranes, in a manner similar to the random medium proposed by Blanc, Le Bris, and Lions (2006). Across the membranes, the flux is continuous but the potential field itself undergoes a jump of Robin-type. We prove that, for almost all realizations of the random deformation, as the small scale of variations of the medium goes to zero, the random conductivity problem is well approximated by that of an effective medium which has deterministic and constant coefficients and contains no membrane. The effective coefficients are explicitly represented. One of our main contributions is to provide a solution to the associated auxiliary problem that is posed on the whole space with infinitely many interfaces, a setting that is out of the standard stationary ergodic framework.

Keywords

stochastic homogenization, perforated domain, heterogeneous medium, unbounded domain, transmission problem

2010 Mathematics Subject Classification

Primary 35B40, 35R60. Secondary 60G60.

Full Text (PDF format)